Our Pregnancy Support Forum is for women 35 years and older. This is where you can communicate with other women who share your interest in pregnancy and childbirth issues. This forum is not monitored by medical professionals.
I have to take this blood thinner throughout my pregnancy and I give myself injections just under my belly button. I've been experiencing welts at the injection site. I don't know if I am doing something wrong. But these welts stick around for a few days. They aren't painful and don't bother me, I just think I am giving myself the shot incorrectly. Has anyone else experienced this issue?????
hi- i just started lovenox injections on tuesday. my dr did the first one which he told me to do the inj down farther like right above your groin area..the one he did hurt but i have done it now twice and it really doesnt hurt, just burns for a few minutes, not bad at all. anything else let me know!
I've been doing it for a few months now. Well... DH does them. We do them either side of the belly button right up to my sides and at least 2 inches from the belly button. I haven't had any welts but I've had some bad bruising. However, we've discovered that when DH pinches a bigger amount of skin, I don't get the bruising.
This is my second time with lovenox shots. The first was just to start the thinning process then I was able to take warfarin. They never diagnosed my first DVT, I was told it was a fluke. I'm now 13 weeks pregnant and have a second DVT. After testing I have Factor V Leiden and take 2x daily shots of 100mg lovenox. I already have had 3 natural pregnancies so this one surprised me. When I give my injection I find a spot that has some fat because it hurts worse to give the shot in the muscle and I get welts if I do. I go slow, I don't force the needle, if it won't go in I relax a little count to five in my head and try again. If it still doesn't work I try a different spot. If I stretch the skin or try too hard I bruise badly. It hurts, I hate it, and I tell my husband about it all the time. I alternate sides, I don't get too close to the belly button, I start on the outside work my way in, and repeat the process every fifth shot on the same side. I've been doing this for about a month now, and all I can do is take it one day at a time, I make sure not to wear elastic anywhere near the injection areas, I find my skin even more tender and bruising happens more often if I do. I hope this helps someone as knowing that there are others who share my pain helps me.
I just started heparin 3 days ago... have to do 1ml twice a day, as well as a baby asprin... I've tried the back of my arms and my leg (thigh, which bruised very badly) and my stomach- which so far has been the best. I was just wondering if there was any way to decrease the bruising...? Is it okay to massage the area to make the knot go away??? My stomach doesn't knot much...but arms and legs do pretty badly. Everywhere bruises...which is the part I hate the most about this whole ordeal. I'm only 8 weeks along..which means I have 7 more months of doing this twice a day... that's alot of bruises... :( but it's worth it to keep from having ANOTHER m/c.
I'm taking Lovenox twice a day and 8 weeks along just like you. The big thing with these heparin injections is not to rub the site or it can cause alot of bruising. I also get big lumps under my skin and it actually hurts to bend over but they seem to go down in a couple of days. I'm hoping the doctor this week will tell me I can do my Lovenox injections somewhere besides my abdomen to give my belly a much needed break allready! We have along way to go!
Just started the lovenox injections this week. I bruised with the first injection but found if I inject slowly I don't get any marks and it barely stings. Not as bad as I thought it would be and definitely worth it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.